Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2007, 1:14 PM CDT for Briscoe County, Hall County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 1:14 PM CDT (18:14 UTC)
- Expired
- Jun 1, 2007, 2:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:38 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 1, 11:38 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1138 AM CDT FRI JUN 1 2007 .UPDATE... VISIBLE SATELLITE IMAGERY DEPICTS THE MERGER OF TWO BOUNDARIES ACROSS THE NORTHERN TIER OF OUR FORECAST AREA...AND THE LOWER VALUES OF THE KLBB REFLECTIVITY DATA SHOWS THE LINEAR NATURE OF THIS FEATURE AS IT STRETCHES FROM BOVINA TO DIMMITT TO TULIA TO SILVERTON. STRONG THUNDERSTORM ACTIVITY IN RANDALL/COTTER/CARSON AND ARMSTRONG COUNTIES ACROSS THE NORTHERN PANHANDLE CONTINUES TO SHOW SIGNS OF WEAKENING...AND ADDITIONAL CONVECTION IS EXPECTED IN THE VICINITY OF THE AFOREMENTIONED BOUNDARY THIS AFTERNOON. NAM MODEL OUTPUT IN RELATIVE PHASE WITH THIS ACTIVITY IN CONJUCTION WITH A SHORTWAVE SEEN ON WATER VAPOR CROSSING THE NM/TX STATE LINE. IN ADDITION...THE AREA RESIDES IN A UPWARD ASCENT REGION/LEFT FRONT QUADRANT OF AN UPPER TROPOSPHERIC JET STREAK. HAVE INCREASED MAX TEMPS A FEW DEGREES FOR THE SOUTHERN HALF OF THE FORECAST AREA...AND INCREASED THUNDERSTORM CHANCES AREA WIDE...WITH AN EMPHASIS ON THE NORTHERN HALF OF THE AREA THIS AFTERNOON AND THE SOUTHERN HALF FOR TONIGHT. BML.10 && && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 60 82 56 82 / 60 50 20 30 40 TULIA 81 60 80 59 81 / 60 60 20 30 30 PLAINVIEW 84 60 81 61 83 / 60 60 20 30 30 LEVELLAND 87 61 82 61 84 / 50 50 20 20 20 LUBBOCK 87 62 82 63 84 / 50 50 20 20 20 BROWNFIELD 87 63 83 62 86 / 20 40 20 20 20 CHILDRESS 83 65 81 64 84 / 60 60 20 30 20 SPUR 87 64 82 64 84 / 40 50 20 30 20 ASPERMONT 87 65 84 66 85 / 20 50 30 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jun 1, 11:59 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1159 AM CDT FRI JUN 1 2007 TXZ021>044-021700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1159 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND EARLY TONIGHT. BUT THERE IS ALSO POTENTIAL FOR PORTIONS OF THIS AREA TO BE UPGRADED TO A MODERATE RISK LATER TODAY. RICH MOISTURE AND A VERY UNSTABLE AIRMASS WILL LIKELY INTERACT WITH AN APPROACHING COLD FRONT...NUMEROUS BOUNDARIES...AND FAVORABLE UPPER LEVEL FORCING TO INITIATE STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE INTERACTIONS WILL BE VERY COMPLEX...SO IT WILL BE DIFFICULT TO PIN-POINT AREAS WITH GREATER RISK. THROUGH EARLY AFTERNOON...AN OUTFLOW BOUNDARY DRAPED ACROSS THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE WILL LIKELY BE A FOCUS FOR DEVELOPMENT. AND ACTIVITY IS EXPECTED TO EXPAND INTO THE WESTERN AND CENTRAL SOUTH PLAINS FROM EASTERN NEW MEXICO LATER TODAY. THE ENTIRE AREA WILL HAVE A RISK FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN MOIST TO NEARLY SATURATED. HEAVY RAIN POTENTIAL LATER TODAY COULD LEAVE ISOLATED TOTALS FROM ONE TO TWO INCHES WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. MANY OTHER AREAS COULD EXPERIENCE BRIEF EPISODES OF EXCESSIVE STORM WATER RUN-OFF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AND SUNDAY. A COLD FRONT WILL BE IN OR NEAR THE AREA THROUGH THE WEEKEND AND IS EXPECTED TO SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND OVERNIGHT HOURS. AN UNSTABLE ATMOSPHERE AND SUFFICIENT WIND PROFILES WILL LIKELY AID IN SOME STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jun 1, 8:36 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
836 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
05/31/2007 M60.00 MPH COTTLE TX MESONET
REPORTED BY THE WEST TEXAS MESONET.
&&
FBOWSERSpecial weather statement, Jun 1, 12:39 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1239 PM CDT FRI JUN 1 2007 TXZ024-025-011830- BRISCOE TX-HALL TX- 1239 PM CDT FRI JUN 1 2007 ...STRONG THUNDERSTORM ACROSS HALL AND BRISCOE COUNTIES... AT 1237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF CAPROCK CANYON ST. PARK...OR ABOUT 7 MILES NORTHWEST OF QUITAQUE...MOVING NORTHEAST AT 20 MPH. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 53 min |
| May 31, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 64 min |
| May 31, 7:41 PM CDT | Tornado Warning | LUB | Crosby, Floyd, Hale, Lubbock | 34 min |
| May 31, 7:44 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 46 min |
| May 31, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 55 min |
| May 31, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 30 min |
| May 31, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 60 min |
| May 31, 8:15 PM CDT | Tornado Warning | LUB | Crosby | 45 min |
| May 31, 8:21 PM CDT | Tornado Warning | LUB | Floyd, Hale | 39 min |
| May 31, 8:21 PM CDT | Tornado Warning | LUB | Floyd, Hale | 39 min |
| May 31, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 59 min |
| May 31, 8:35 PM CDT | Flash Flood Warning | LUB | Floyd, Hale | 115 min |
| May 31, 8:53 PM CDT | Tornado Warning | LUB | Floyd | 52 min |
| May 31, 8:56 PM CDT | Tornado Warning | LUB | Hale | 34 min |
| May 31, 9:01 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 59 min |
| May 31, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 63 min |
| May 31, 9:30 PM CDT | Flash Flood Warning | LUB | Yoakum | 60 min |
| May 31, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 16 min |
| May 31, 9:39 PM CDT | Tornado Warning | LUB | Floyd | 36 min |
| May 31, 9:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 56 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| May 31, 11:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 57 min |
| May 31, 11:44 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 31, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Jun 1, 12:15 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 19 min |
| Jun 1, 12:47 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 43 min |
| Jun 1, 1:57 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 48 min |
| Jun 1, 2:21 PM CDT | Tornado Warning | LUB | Hall | 24 min |
| Jun 1, 2:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 55 min |
| Jun 1, 3:00 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 30 min |
| Jun 1, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Jun 1, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 29 min |
| Jun 1, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | King | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.